Texas, 2015Flash Flooding in Texas, June 15 to 16, 2015
June 15 to 16, 2015 · NWS MAF · 2 events in 1 county or zone
A weak low pressure system slowly drifted east into the Great Plains with a trailing upper level disturbance rotating around the backside of the upper low. As the disturbance moved over the region, it brought thunderstorms to West Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $700
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak low pressure system slowly drifted east into the Great Plains with a trailing upper level disturbance rotating around the backside of the upper low. As the disturbance moved over the region, it brought thunderstorms to West Texas. Instability and shear were weak, but the high moisture content across the area caused flash flooding to develop as a line of storms moved across the Permian Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 15, 5:32 PM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 15, 5:32 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT Mon Jun 15 2015
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Ongoing storms are mostly in between TAF sites and we mostly omitted
the mention of TSRA, except for a brief TEMPO group at KINK.
Otherwise a TEMPO MVFR CIG will be possible at HOB/MAF.
&&
.PREV DISCUSSION... /ISSUED 237 PM CDT Mon Jun 15 2015/
DISCUSSION...
Two areas of high pressure, one over the eastern Pacific and the
other on the east coast, are leaving Texas under a weak trough of
low pressure. Normally this setup provides enough instability so
daytime heating causes scattered showers and thunderstorms to
develop but today is a little different. A mesoscale convective
vortex (MCV) left over from convection last night remains
stationary near Big Lake and is spreading cloud cover across most
of the Permian Basin keeping surface temperatures down and
increasing low level stability. There are some thunderstorms
currently forming farther west in the Davis Mountains where cloud
cover has been much less, and there are also storms forming from
San Angelo to Sonora where upper lift on the eastern side of the
MCV is overcoming the surface stability. Additional development is
expected in the eastern Permian Basin this afternoon and evening
but slow storm movement will likely prevent it from spreading into
the western Permian Basin or southeastern New Mexico. 0-6km shear
is not high today so convection should be pulse type and mostly
remain below severe levels though slow storm motion could cause
localized flash flooding.
The upper trough will remain in place tomorrow leaving the eastern
Permian Basin and Davis Mountains once again as the locations most
favored for rainfall. A tropical system moving into Texas Tuesday
could actually bring drier conditions to west Texas if the system
is strong enough to induce subsidence outside the main circulation
though this seems doubtfull given the close proximity to the coast
already.
High pressure over the eastern Pacific will build east into Texas
through the end of the week, increasing subsidence and causing
temperatures to warm into the mid 90s. The high will lift north
early next week leaving west Texas and eastern New Mexico in a
deep easterly flow. This pattern is favorable near normal
temperatures and increasing moisture which could provide a chance
for isolated afternoon showers and thunderstorms.
Hennig
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 15, 12:41 PM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
141 PM CDT MON JUN 15 2015
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
141 PM CDT MON JUN 15 2015 /1241 PM MDT MON JUN 15 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION
THROUGH TONIGHT. A FEW STRONGER STORMS WILL BE CAPABLE OF
PRODUCING BRIEF GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING.
THE GREATER CONCERN HOWEVER WILL BE THE POSSIBILITY OF LOCALLY
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY ACROSS
MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. A FEW STRONGER STORMS
WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...SMALL HAIL AND
FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE
GREATER CONCERN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 15, 8:23 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
923 PM CDT MON JUN 15 2015
NMZ027-028-TXZ057-258-160300-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
823 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN CULBERSON AND SOUTHWESTERN EDDY COUNTIES UNTIL 900 PM
MDT/1000 PM CDT/...
A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF PINE SPRINGS AT
824 PM MDT/924 PM CDT/...MOVING SOUTH AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3200 10491 3201 10485 3203 10485 3207 10474
3191 10457 3172 10487 3185 10492 3199 10493
TIME...MOT...LOC 0224Z 013DEG 16KT 3194 10482Flash Flood, Scurry
- When
- June 15, 8:30 PM CST to 9:30 PM CST
- Where
- Scurry County, 1.27 mi NW of Fullerville to 1.15 mi NW of Fullerville
- Cause
- Heavy Rain
- Property damage
- $200
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.932, -101.087
A thunderstorm produced 6-12 inches of water over portions of Highway 84 in northwestern Scurry County about 2 miles southeast of the Scurry and Garza County line.
Flash Flood, Scurry
- When
- June 15, 10:00 PM CST to June 16, 12:30 AM CST
- Where
- Scurry County, 6.27 mi NNW of Fluvanna to 2.64 mi WSW of Fluvanna
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.968, -101.174
A thunderstorm that produced heavy rainfall caused FM 1269 from Fluvanna to the Garza County line and FM 612 from Fluvanna to 5 miles east of Fluvanna to be impassable due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Jersey, June 15, 20151 death · 2 events
- Flooding in Colorado, June 15 to 25, 2015$6.2 million · 2 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$366,000 · 27 events
- Flooding and Damaging Wind in Ohio, June 15 to 17, 2015$873,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Illinois, June 15, 2015$150,000 · EF1 · 9 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$150,000 · 4 events
- Flash Flood and Flood in Colorado, June 15 to 22, 2015$50,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Wisconsin, June 15, 2015$20,000 · 5 events
- Tropical Storm in Texas, June 15 to 17, 201514 events
- Flash Flooding and Flooding in Indiana, June 15 to 17, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 15, 201511 events
- Flash Flooding and Flooding in Ohio, June 15 to 18, 201560 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580579, 580586.